Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 32, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 27, 2009, 6:45 PM CDT for Franklin County, Jefferson County, Mississippi. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2009, 6:45 PM CDT (23:45 UTC)
- Expired
- Mar 27, 2009, 7:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Franklin County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 111 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 7:02 PM CDT | TSTM WND DMG | 1 Nnw Fayette, MS | TREE DOWN ALONG HIGHWAY 553 NORTH NORTHWEST OF FAYETTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:16 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 272345
TORJAN
MSC037-063-280045-
/O.NEW.KJAN.TO.W.0032.090327T2345Z-090328T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT FRI MAR 27 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
EASTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 745 PM CDT
* AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A TORNADO 7 MILES WEST OF STAMPLEY...OR 10 MILES NORTHEAST
OF NATCHEZ...MOVING EAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
STAMPLEY BY 655 PM CDT...
MCNAIR...HAMBURG AND 7 MILES SOUTH OF FAYETTE BY 705 PM CDT...
7 MILES NORTH OF KIRBY BY 715 PM CDT...
NEW HOPE BY 730 PM CDT...
UNION CHURCH BY 735 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
&&
LAT...LON 3152 9116 3182 9113 3184 9094 3182 9084
3179 9085 3179 9074 3150 9073
TIME...MOT...LOC 2345Z 269DEG 27KT 3161 9123
$$
GARRETT2 follow-up statements
000
WWUS54 KJAN 280005
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT FRI MAR 27 2009
MSC037-063-280045-
/O.CON.KJAN.TO.W.0032.000000T0000Z-090328T0045Z/
JEFFERSON MS-FRANKLIN MS-
705 PM CDT FRI MAR 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN FRANKLIN AND EASTERN JEFFERSON COUNTIES...
AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR STAMPLEY...OR 16
MILES NORTHEAST OF NATCHEZ...MOVING EAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
6 MILES NORTH OF HAMBURG BY 710 PM CDT...
FAYETTE AND MCNAIR BY 720 PM CDT...
9 MILES SOUTH OF LORMAN BY 730 PM CDT...
6 MILES SOUTH OF RED LICK BY 740 PM CDT...
BLUE HILL...8 MILES WEST OF UNION CHURCH AND 9 MILES SOUTHWEST OF
MCBRIDE BY 745 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.
&&
LAT...LON 3182 9113 3183 9097 3183 9087 3182 9085
3179 9085 3179 9074 3157 9073 3156 9116
TIME...MOT...LOC 0005Z 252DEG 17KT 3166 9114
$$
GARRETT000
WWUS54 KJAN 280032
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT FRI MAR 27 2009
MSC037-280042-
/O.CAN.KJAN.TO.W.0032.000000T0000Z-090328T0045Z/
FRANKLIN MS-
732 PM CDT FRI MAR 27 2009
...THE TORNADO WARNING FOR NORTHWESTERN FRANKLIN COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.
LAT...LON 3162 9108 3183 9103 3183 9087 3182 9085
3179 9085 3179 9074 3162 9073 3161 9074
TIME...MOT...LOC 0032Z 252DEG 17KT 3168 9099
$$
MSC063-280045-
/O.CON.KJAN.TO.W.0032.000000T0000Z-090328T0045Z/
JEFFERSON MS-
732 PM CDT FRI MAR 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EASTERN
JEFFERSON COUNTY...
AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR MCNAIR...OR 24 MILES EAST OF NATCHEZ...
MOVING EAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
7 MILES SOUTH OF RED LICK BY 740 PM CDT...
6 MILES SOUTHWEST OF BLUE HILL...8 MILES WEST OF UNION CHURCH AND 9
MILES SOUTHWEST OF MCBRIDE BY 745 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.
&&
LAT...LON 3162 9108 3183 9103 3183 9087 3182 9085
3179 9085 3179 9074 3162 9073 3161 9074
TIME...MOT...LOC 0032Z 252DEG 17KT 3168 9099
$$
GARRETTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 27, 3:17 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Mar 27, 3:17 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT FRI MAR 27 2009
...SEVERE WEATHER OUTBREAK AND FLOODING POTENTIAL EXPECTED TONIGHT...
.SHORT TERM...ACTIVE NIGHT CAN BE EXPECTED ACROSS THE ARKLAMISS
REGION TONIGHT. CURRENT SURFACE ANALYSIS SHOWS THE STALLED BOUNDARY
DRAPED ACROSS THE CENTRAL PORTIONS OF THE CWFA. THE SURFACE LOW
WHICH WILL BE MOVING TOWARD THE ARKLAMISS REGION LATER THIS EVENING
IS POSITIONED OVER NORTH CENTRAL TO NORTHEAST TX...WITH STORMS
BEGINNING TO DEVELOP OVER EAST TX THE PAST COUPLE OF HOURS. WATER
VAPOR IMAGERY THIS AFTERNOON SHOWS THE STRONG UPPER LOW DIGGING INTO
THE TX PANHANDLE.
AS THE UPPER LOW TRAVERSES TOWARD THE REGION THE SURFACE LOW IS
EXPECTED TO NORTHEAST TOWARD THE ARKLAMISS REGION...REACHING THE
ARKLATEX BY THIS EVENING AND NORTH MISSISSIPPI DURING THE EARLY
OVERNIGHT HOURS. THIS IS EXPECTED TO BRING A BROKEN LINE OF INTENSE
STORMS THROUGH THE REGION WHICH WILL BRING THE POSSIBILITY FOR ALL
MODES OF SEVERE WEATHER. THERE WILL BE THE POSSIBILITY FOR
INDIVIDUAL CELLS TO DEVELOP AND MOVE AHEAD OF THE LINE WHICH WILL
BRING AN ENHANCED TORNADO RISK FOR THE REGIONS. CURRENT THINKING FOR
TIMING WITH THE SEVERE WEATHER IS THAT THE WESTERN THIRD OF THE CWFA
WILL SEE THEIR MAIN RISK BETWEEN 5 PM AND MIDNIGHT...THE CENTRAL
THIRD BETWEEN 7 PM AND 3 AM...AND THE EASTERN THIRD OF THE CWFA
BETWEEN MIDNIGHT AND 7 AM. EXPECT ALL SEVERE WEATHER TO BE OUT OF
THE CWFA SOON AFTER DAYBREAK.
CURRENTLY THE STORM PREDICTION CENTER HAS MOST OF THE ARKLAMISS
UNDER A MODERATE RISK FOR SEVERE STORMS. GENERALLY AGREE WITH THIS
ASSESSMENT AS SEVERAL PARAMETERS WILL BE IN PLACE. THERE IS GOING TO
BE PLENTY OF SHEAR TO WORK WITH. THERE WILL BE PLENTY OF
INSTABILITY AS WELL WITH MLCAPES OF AROUND 2K J/KG. MID LEVEL LAPSE
RATES ARE EXPECTED TO BE ABOVE 7 C/KM. AND THERE WILL BE PLENTY OF
MOISTURE AVAILABLE WITH DEWPOINTS RISING INTO THE MIDDLE 60S AND
PWATS AROUND OR ABOVE 1.7 INCHES. SO EVERYTHING SHOULD BE IN PLACE
TO SEE AN OUTBREAK OF SEVERE WEATHER OVER THE ARKLAMISS REGION
INCLUDING THE POSSIBILITY OF STRONG TORNADOES.
IN ADDITION TO SEVERE WEATHER THE REGION WILL HAVE A FLOODING
POTENTIAL. OVER THE PAST SEVERAL DAYS MUCH OF THE ARKLAMISS REGION
HAS RECEIVED A FEW INCHES OF RAIN. WITH ALREADY SATURATED GROUNDS
AND HEAVY RAINFALL EXPECTED AS THESE STORMS MOVE THROUGH...THERE
WILL BE A CHANCE FOR FLASH FLOODING. THIS WILL BE ESPECIALLY TRUE
FOR LOW LYING AREAS AND LOCATIONS NEAR RIVER BASINS WHICH ARE
ALREADY EITHER IN OR APPROACHING FLOOD. SO AS A RESULT A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE CWFA THROUGH SATURDAY
MORNING.
ON SATURDAY THE SEVERE WEATHER SHOULD MOVE EAST OF THE AREA BY
DAYBREAK WITH SOME LINGERING SHOWERS BEHIND...WHICH SHOULD MOVE OUT
BY MIDDAY. WRAP AROUND MOISTURE MAY BE SQUEEZED OUT OVER THE
NORTHERN PORTION OF THE CWFA THROUGH SATURDAY NIGHT. OTHERWISE ONCE
THIS SYSTEM MOVES THROUGH THE AREA SHOULD BE DRY THROUGH THE
REMAINDER OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.
ONE THING TO NOTE FOR SATURDAY WILL BE GUSTY WINDS. WINDS AT LEAST
OVER THE DELTA REGION WILL BE RATHER GUSTY WITH SUSTAINED WINDS OF
15-20KTS AND HIGHER GUSTS. THIS AREA WILL LIKELY NEED A LAKE WIND
ADVISORY FOR SATURDAY. HOWEVER WITH SEVERE WEATHER AND FLOODING
CONCERNS TONIGHT EXPECTED...HAVE DECIDED TO HOLD OFF ON ISSUING THE
LAKE WIND ADVISORY FOR NOW. BUT THESE GUSTY WINDS WILL NEED TO BE
KEPT IN MIND FOR SATURDAY BEHIND THIS STRONG FRONT.
FOR TEMPERATURES HAVE REMAINED RATHER CLOSE TO GUI FOR THE SHORT
TERM. WENT AHEAD AND INCREASED LOWS IN THE FAR EAST BY A COUPLE
DEGREES FOR TONIGHT WITH LINGERING CLOUDS AND WEATHER AROUND THROUGH
THE NIGHT EXPECTED. HAVE REMAINED WITH GUI IN THE WEST WHERE COOLER
TEMPERATURES WILL BE ABLE TO MOVE INTO THE REGION FROM THE WEST
BEHIND THE FRONT. /14/
PREVIOUS LONG TERM DISCUSSION...MONDAY THROUGH THURSDAY...DRY
WEATHER(PWATS LESS THAN ONE HALF INCH) AT THE START OF THE WEEK WILL
FEATURE A WEAK PACIFIC SURFACE HIGH(1018MB) CENTER OVER NRN FL
MOVING E. A CENTRAL PLAINS UPPER SHORTWAVE WILL APPROACH THE MS
VALLEY BY MONDAY EVENING AND PROVIDE THE NEXT GOOD CHANCE FOR
TRANSIENT SHRA/TSRA IN OUR CWFA MONDAY NIGHT INTO TUESDAY AS PWATS
PUSH BACK TO NEAR 1.4 INCHES. K INDEXES REACH 30-35 WITH NEAR ZERO
SHOWALTERS IN 25KTS OF 850MB THETA E AIR NEAR 322K. BY LATER ON
TUESDAY...WE EXPECT A STALLING FRONTAL BOUNDARY TO BE SITUATED OVER
THE COASTAL REGION WITH MID LEVEL DRYING TO THE N KEEPING POPS DOWN
FOR TUESDAY NIGHT THROUGH WEDNESDAY. THEN A MORE POTENT STORM SYSTEM
DIGS BACK DOWN THE RED RIVER VALLEY INTO THE ARKLATEX ON THURSDAY
BRINGING US ANOTHER CHANCE OF STRONGER CONVECTION IN A BAND OF
1.5+INCH PWATS. WILL HOLD OFF MENTIONING ANY STRONG TO SEVERE TSRA
IN THE HWOJAN FOR NEXT THURSDAY UNTIL BETTER CONFIDENCE BETWEEN
ECMWF AND GFS SOLUTIONS.
HAVE LOWERED POPS SLIGHTLY FROM MEX MOS DURING THE MIDDLE OF NEXT
WEEK BETWEEN MAIN SHORTWAVE IMPULSES. AFTER A CHILLY START TO MONDAY
WITH WIDESPREAD LOWS IN THE 40S...TEMPERATURE REGIME LOOKS PRETTY
CLOSE TO NORMS AND RATHER REASONABLE WITH MOST HIGHS 70-75F AND LOWS
IN THE 50S./40/
&&
.AVIATION...MVFR TO VFR FLIGHT CATEGORIES EXIST OVER THE ARKLAMISS
REGION THIS AFTERNOON. THERE WILL BE PERIODIC BREAKS IN THE CLOUDS
THROUGH THE NEXT FEW HOURS...WITH MVFR CEILINGS BETWEEN 2-3K FEET
FOR MUCH OF THE FORECAST AREA. LOOK FOR LOW LEVEL FLOW TO BECOME
SELY ONCE AGAIN LATE THIS AFTERNOON AND BE INCREASING TO ROUGHLY
15-20KTS THIS FOR THIS EVENING. ISOLATED SHOWERS WITH AN
OCCASIONAL THUNDERSTORM WILL BE POSSIBLE FOR EARLY AFTERNOON.
ACTIVITY WILL BEGIN TO INCREASE THIS EVENING FROM WEST TO EAST WITH
INCREASING PERIODS OF IFR CONDITIONS BY 06Z THROUGH 14Z SATURDAY.
THUNDERSTORMS DURING THIS TIME FRAME COULD BE STRONG TO SEVERE AT
TIMES. CONDITIONS WILL BEGIN TO IMPROVE FROM WEST TO EAST SATURDAY
MORNING AND QUIET WEATHER WILL PERSIST THROUGH THE REMAINDER OF THE
WEEKEND. WINDS WILL BE GUSTY ON SATURDAY BEHIND THE FRONT WITH
SUSTAINED WINDS BETWEEN 15-20 KTS POSSIBLE WITH HIGHER GUSTS. THIS
WILL ESPECIALLY TRUE FOR THE DELTA REGION INCLUDING GLH AND GWO. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 52 63 39 63 / 100 37 10 1
MERIDIAN 58 66 37 63 / 92 59 14 2
VICKSBURG 50 61 40 64 / 100 26 8 2
HATTIESBURG 59 66 40 65 / 91 41 10 1
NATCHEZ 48 60 37 64 / 100 20 8 2
GREENVILLE 48 57 39 61 / 100 26 9 1
GREENWOOD 51 60 39 61 / 100 34 12 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.
&&
14Hazardous weather outlook, Mar 27, 2:39 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT FRI MAR 27 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 239 PM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY DANGEROUS SEVERE WEATHER WILL DEVELOP OVER THE ARKLAMISS THIS EVENING AND OVERNIGHT. STRONG LONG TRACK TORNADOES...DAMAGING WINDS OF 80 MILES AN HOUR OR HIGHER AND LARGE GOLFBALL SIZE HAIL OR LARGER WILL BE POSSIBLE ACROSS THE REGION. FLASH FLOODING WILL ALSO BE POSSIBLE IN TORRENTIAL DOWNPOURS THAT WILL BE PRODUCED BY STRONGER THUNDERSTORMS. THE TWO MAIN INGREDIENTS FOR SEVERE THUNDERSTORMS...INTENSE WIND SHEAR AND DEEP MOISTURE...WILL CONTINUE OVER THE ARKLAMISS. THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA BEFORE SUNSET...WELL AHEAD OF THE FRONT APPROACHING FROM THE WEST. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL SPREAD OVER WESTERN AND CENTRAL ZONES THIS EVENING AS THE COLD FRONT MOVES FROM TEXAS INTO LOUISIANA. SUPERCELLS THAT DEVELOP WELL AHEAD OF THE FRONT WILL PRODUCE THE BEST CHANCE FOR STRONG LONG LIVED TORNADOES AS WELL AS DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL BEGIN TO FORM INTO A LINE OF SCATTERED TO NUMEROUS SEVERE STORMS THAT WILL MOVE ACROSS EAST MISSISSIPPI AFTER MIDNIGHT. TORNADOES...DAMAGING WIND AND LARGE HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS. IN ADDITION...FLASH FLOODING WILL BE POSSIBLE TONIGHT. THUNDERSTORMS WILL PRODUCE PERIODS OF HEAVY RAINFALL THAT WILL RESULT IN LOCALIZED RAIN AMOUNTS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY GUSTY SOUTHWEST WIND WILL DEVELOP IN THE WAKE OF THE COLD FRONT SATURDAY. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH CAN BE EXPECTED OVER THE MISSISSIPPI DELTA AREA WITH POSSIBLE GUSTS FROM 30 TO 40 MPH. SUSTAINED WINDS FROM 10 TO 20 MPH WILL BE POSSIBLE OVER OTHER AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NECESSARY TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Local storm report, Mar 27, 3:44 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM TSTM WND DMG 6 ESE LAUREL 31.66N 89.05W
03/26/2009 JONES MS EMERGENCY MNGR
CHICKEN HOUSE HAD MINIMAL DAMAGE. A MOBILE HOME WAS MOVED
AND GARAGE DOOR WAS BOWED OUT AT A RESIDENCE.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 17 min |
| Mar 26, 8:09 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 25 min |
| Mar 26, 8:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 32 min |
| Mar 26, 8:54 PM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 3 hr |
| Mar 26, 9:32 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 13 min |
| Mar 26, 10:20 PM CDT | Flash Flood Warning | JAN | Simpson | 115 min |
| Mar 26, 10:25 PM CDT | Areal Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Lawrence and 1 more | 6 hr |
| Mar 27, 3:53 AM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 26 hr |
| Mar 27, 9:55 AM CDT | River Flood Warning | JAN | Jones | 5 days |
| Mar 27, 10:13 AM CDT | River Flood Warning | JAN | Simpson | 4 days |
| Mar 27, 3:03 PM CDT | River Flood Warning | JAN | Marion | 10 days |
| Mar 27, 6:01 PM CDT | Tornado Warning | JAN | Adams | 31 min |
| Mar 27, 6:08 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 67 min |
| Mar 27, 6:23 PM CDT | Tornado Warning | JAN | Adams, Jefferson | 52 min |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.